Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Ryeok Ahn 2 Articles
Accuracy of Disease Codes Registered for Anaphylaxis at Emergency Department
Jin Kyun Choi, Sun Hyu Kim, Hyeji Lee, Byungho Choi, Wook-jin Choi, Ryeok Ahn
J Korean Soc Clin Toxicol. 2017;15(1):24-30.   Published online June 30, 2017
DOI: https://doi.org/10.22537/jksct.2017.15.1.24
  • 98 View
  • 0 Download
AbstractAbstract PDF
Purpose: This study was conducted to investigate the frequency and clinical characteristics of anaphylaxis patients who are registered inaccurately with other disease codes. Methods: Study subjects presenting at the emergency department (ED) were retrospectively collected using disease codes to search for anaphylaxis patients in a previous studies. The study group was divided into an accurate and inaccurate group according to whether disease codes were accurately registered as anaphylaxis codes. Results: Among 266 anaphylaxis patients, 144 patients (54%) received inaccurate codes. Cancer was the most common comorbidity, and the radio-contrast media was the most common cause of anaphylaxis in the accurate group. Cutaneous and respiratory symptoms manifested more frequently in the inaccurate group, while cardiovascular and neurological symptoms were more frequent in the accurate group. Blood pressure was lower, and shock and non-alert consciousness were more common in the accurate group. Administration of intravenous fluid and epinephrine use were more frequent in the accurate group. Anaphylaxis patients with a history of cancer, shock, and epinephrine use were more likely to be registered as anaphylaxis codes accurately, but patients with respiratory symptoms were more likely to be registered with other disease codes. Conclusion: In cases of anaphylaxis, the frequency of inaccurately registered disease codes was higher than that of accurately registered codes. Anaphylaxis patients who were not treated with epinephrine at the ED who did not have a history of cancer, but had respiratory symptoms were at increased risk of being registered with disease codes other than anaphylaxis codes.
Drug-Induced Anaphylactic Shock at the Emergency Department
Sang-Guen Han, Ryeok Ahn, Sun-Hyu Kim, Seung-Won Choe, Seung-Won Hong
J Korean Soc Clin Toxicol. 2009;7(2):137-142.   Published online December 31, 2009
  • 76 View
  • 0 Download
AbstractAbstract PDF
Purpose: This study was conducted to investigate the characteristics of drug induced anaphylactis and anaphylactic shock in patients who were admitted to the emergency department Methods: We retrospectively collected the data on patients with drug induced anaphylaxis and who were admitted to the emergency department from January 2001 to June 2009. The study group was divided into the non-shock and shock groups according to whether the systolic blood pressure more than 90mmHg. The initial demographic data, the causes of drug-induced anaphylaxis, the clinical manifestations, the treatment and the prognosis were reviewed for 72 patients. Results: The mean age of the study subjects was $47.9P{pm}14.2$ years old and there were 40 male patients and 32 female patients. There were 26 patients in the non-shock group and 46 in the shock group. The mean age was older in the shock group than in the non-shock group ($51.5{pm}15.1$ vs $42.5{pm}10.6$, p-0.002). A history of drug allergy was more common in the shock group, but no difference was found for the comorbid chronic diseases between the two groups. Radio-contrast media was the most common cause, followed non-steroidal anti inflammatory drugs and antibiotics, but there is no difference in the causes between the two groups. The symptoms of cyanosis, syncope, sweating and dizziness were more frequently manifested in the shock group. The administration of intravenous fluid and injection of subcutaneous epinephrine at the emergency department were more frequent in the shock group than in the non-shock group. Conclusion: For the patients who were admitted to the emergency department with drug induced anaphylaxis, the mean age was older and the symptoms of cyanosis, syncope, sweating, dizziness were more frequent in the anaphylactic shock patients than in the non-shock group. More treatments were given at the emergency department to the anaphylactic shock patients.

JKSCT : Journal of The Korean Society of Clinical Toxicology